Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Des Moines, IA

May 26, 20134 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 9:11 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2013, 9:11 AM CDT (14:11 UTC)
Expired
May 26, 2013, 3:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Butler County, IA, Grundy County, IA, Hardin County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 10:30 AM CDTHEAVY RAIN 2.78Parkersburg, IA
May 26, 11:00 AM CDTFLASH FLOOD2 N Wellsburg, IAEXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20 DUE TO WATER OVER COUNTY ROAD T19.
May 26, 11:00 AM CDTFLASH FLOOD6 Nnw Conrad, IAHIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON STRANDED IN VEHICLE DUE TO THE HIGH WATER.
May 26, 11:15 AM CDTFLASH FLOOD4 S Ackley, IAWATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET INTERSECTION
May 26, 11:15 AM CDTFLASH FLOOD5 Ese Iowa Falls, IAP AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 109 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WGUS53 KDMX 261411
FFWDMX
IAC023-075-083-171-262000-
/O.NEW.KDMX.FF.W.0018.130526T1411Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRUNDY COUNTY IN CENTRAL IOWA...
  HARDIN COUNTY IN CENTRAL IOWA...
  NORTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 300 PM CDT

* AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE          
  EXPECTED THROUGH THE REMAINDER OF THE MORNING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING           
  INCLUDE...IOWA   FALLS...APLINGTON...CONRAD...ELDORA...GRUNDY 
  CENTER...PARKERSBURG   AND REINBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
      4276 9303 4244 9253 4230 9253

$$

PODRAZIK
3 follow-up statements
201 
WGUS73 KDMX 261631
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 AM CDT SUN MAY 26 2013

IAC023-075-083-171-262000-
/O.CON.KDMX.FF.W.0018.000000T0000Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-HARDIN IA-GRUNDY IA-BUTLER IA-
1131 AM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BUTLER...
GRUNDY...HARDIN AND NORTHWESTERN TAMA COUNTIES UNTIL 300 PM CDT...

AT 1115 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN RURAL PORTIONS OF HARDIN COUNTY. AT 1115 AM 
CDT...HARDIN COUNTY SHERIFF REPORTED P AVENUE WASHED OUT NEAR THE 155TH 
STREET INTERSECTION AND WATER OVER COUNTY HIGHWAY S 56 NEAR THE 140TH 
STREET INTERSECTION.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...IOWA
FALLS...APLINGTON...CONRAD...ELDORA...GRUNDY CENTER...PARKERSBURG AND
REINBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
      4276 9303 4244 9253 4230 9253

$$

PODRAZIK
742 
WGUS73 KDMX 261741
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1241 PM CDT SUN MAY 26 2013

IAC023-075-083-171-262000-
/O.CON.KDMX.FF.W.0018.000000T0000Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-HARDIN IA-GRUNDY IA-BUTLER IA-
1241 PM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BUTLER...
GRUNDY...HARDIN AND NORTHWESTERN TAMA COUNTIES UNTIL 300 PM CDT...

AT 1239 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT MULTIPLE 
COUNTY ROADS HAVE EITHER BEEN WASHED OUT OR HAVE WATER OVER THEM IN 
WESTERN PORTIONS OF GRUNDY COUNTY. AT 11 AM CDT...GRUNDY COUNTY 
SHERIFFS OFFICE REPORTED HIGHWAY 14 WAS CLOSED 3 MILES SOUTH OF HIGHWAY 
175 DUE TO WATER OVER ROADWAY AND COUNTY ROAD T19 HAS WATER OVER ROAD 
AT EXIT 187 ON HIGHWAY 20. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...IOWA
FALLS...APLINGTON...CONRAD...ELDORA...GRUNDY CENTER...PARKERSBURG AND
REINBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
      4276 9303 4244 9253 4230 9253

$$

PODRAZIK
284 
WGUS73 KDMX 261957
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 PM CDT SUN MAY 26 2013

IAC023-075-083-171-262011-
/O.EXP.KDMX.FF.W.0018.000000T0000Z-130526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-HARDIN IA-GRUNDY IA-BUTLER IA-
257 PM CDT SUN MAY 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
BUTLER...GRUNDY...HARDIN AND NORTHWESTERN TAMA COUNTIES WILL BE
ALLOWED TO EXPIRE AT 300 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS 
AND CREEKS WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. 
THERE CONTINUES TO BE WATER AFFECTING MANY ROADS ACROSS GRUNDY COUNTY 
AND ANOTHER ROUNDS OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA 
THROUGH 430 PM CDT...ONLY EXACERBATING THE FLOODING. AN AREAL FLOODING 
WARNING REPLACES THE FLASH FLOOD WARNING. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4221 9277 4221 9320 4256 9350 4255 9303
      4276 9303 4244 9253 4230 9253

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:01 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 26, 7:01 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
701 AM CDT SUN MAY 26 2013

.SHORT TERM.../TODAY /...
ISSUED AT 322 AM CDT SUN MAY 26 2013

S/WV LIFTING ACROSS IOWA THIS MORNING HAS SET OFF A DECENT LINE OF
TSRA ON THE H8 FRONT.  LACK OF NEWD PROGRESS OF THE FRONT AND
CONTINUED FEED OF MOISTURE HAS LEAD TO SOME BIG PRECIP AMOUNTS IN
THE AREA EAST KDSM.  NEXT AREA DROPPING SOUTHEAST OUT OF NWRN IA MAY
ENHANCE DEVELOPMENT FOR A FEW HOURS BEFORE THE LLJ WEAKENS.  ALSO
SCATTERED CONVECTION OVER NORTH CENTRAL MO WILL LIKELY LIFT/SPREAD
INTO SRN IA THIS MORNING.  WILL LIMIT POPS BY LATER THIS MORNING AND
AFTERNOON OVER THE SOUTH BUT KEEP THE CLOUDS IN.  RAIN CHANCES
CONTINUE THROUGH THE DAY OVER THE NORTHEAST.  WENT BELOW MOS AND
CLOSER TO THE ECMWF FOR TEMPS TODAY WITH A VERY SLOW RISE EXPECTED.
A DECENT RAIN RANGE IN TEMPS FOR LATE MAY HOWEVER.

.LONG TERM.../TONIGHT THROUGH SATURDAY/...
ISSUED AT 322 AM CDT SUN MAY 26 2013

PERSISTENT POPS FOR THE EXTENDED WILL LEAD TO MANY ISSUES/CONCERNS
WITH EXTENDED. INCREASED CONFIDENCE IN PROLONGED
PRECIPITATION...WITH HIGH PRECIP RATES POSSIBLE AT TIMES ACROSS
THE CWA. PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...NEAR 1.5 OR
HIGHER AT TIMES...WHICH IS WELL ABOVE CLIMATOLOGY FOR LATE
MAY/EARLY JUNE.

TONIGHT WILL SEE ANOTHER SHORTWAVE LIFTING NORTHEAST ALONG THE MO
VALLEY...WITH THETA-E ADVECTION AHEAD OF SHORTWAVE...SPREADING INTO
CENTRAL IOWA ALONG WITH GOOD MOISTURE TRANSPORT ON NOSE OF LLJ.
SOUNDINGS ALSO INDICATE DEEP WARM CLOUD DEPTH LAYER...ESPECIALLY
ACROSS THE NORTH OVERNIGHT AND ANTICIPATE HEAVY RAINFALL RATES.
MAY NEED A FLASH FLOOD WATCH AGAIN FOR THE OVERNIGHT
PERIOD...HOWEVER HAVE HELD OFF FOR NOW WITH CURRENT
HEADLINES...AND NORTHERN PORTIONS OF CWA HAVE NOT RECEIVED AS MUCH
RAINFALL AS CENTRAL.

EXPECT PRECIPITATION TO CONTINUE INTO THE DAY MONDAY AS THETA-E
ADVECTION AND MOISTURE TRANSPORT INCREASE AHEAD OF AN APPROACHING
FRONTAL BOUNDARY. NEAR FRONTAL BOUNDARY IN THE FAR WEST...SB CAPE
VALUES SUPPORT CHANCES FOR SEVERE WEATHER...WITH SHEAR INCREASING
18-00Z ALONG BOUNDARY. SYSTEM LIFTS AGAIN NE ACROSS THE
STATE...WITH HIGHEST PRECIPITATION CHANCES/QPF AGAIN ACROSS THE
NORTH...THOUGH DEEP LAYER SATURATION WAINS TOWARDS 12Z TUESDAY.
HOWEVER...AREAS OF HEAVY RAIN AGAIN LOOK POSSIBLE AS SOUTHERLY
FLOW PERSISTS...WITH ADDITIONAL FLOOD/FLASH FLOOD HEADLINES
POTENTIALLY NEEDED.

FRONTAL BOUNDARY LINGERS INTO TUESDAY...WITH ADDITIONAL CHANCES
FOR PRECIPITATION. AGAIN...NEAR FRONTAL BOUNDARY COULD SEE
STRONG/SEVERE STORMS...BUT SHEAR IS A BIT WEAKER. CURRENTLY...BEST
CHANCES FOR PRECIPITATION ACROSS THE NORTH...THOUGH STILL MODEL
DISAGREEMENT ON LOCATION OF THE FRONT...AND MAY BE FURTHER SOUTH.

LARGE AREA OF LOW PRESSURE IS SET TO IMPACT THE REGION FOR THE
MIDDLE/END OF THE WEEK. MAY SEE A BREAK BETWEEN SYSTEMS AHEAD OF
SECONDARY LOW FOR WEDNESDAY AND EARLY THURSDAY...THOUGH HAVE KEPT
LINGERING POPS WITH MODEL UNCERTAINTIES. LOW EXPECTED TO DIG INTO
SOUTHERN DAKOTAS FOR THURSDAY...WITH FRONTAL BOUNDARY SPREAD
ACROSS IOWA...SLOWLY LIFTING NORTHEASTWARD THROUGH FRIDAY AS
NEGATIVELY TILTED TROUGH. HOWEVER...THERE ARE STILL SIGNIFICANT
MODEL DISCREPANCIES IN TIMING/LOCATION OF LOW AND FRONTAL BOUNDARY
FOR THURSDAY/FRIDAY...BUT PERIOD HAS POTENTIAL TO BE ACTIVE WITH
SEVERE STORMS POSSIBLE. THIS WILL NEED TO BE CLOSELY MONITORED BY
FUTURE SHIFTS.

&&

.AVIATION...26/12Z
 ISSUED AT 654 AM CDT SUN MAY 26 2013

WIDESPREAD IFR CIGS WILL BE SLOW TO IMPROVE TODAY WITH WARM FRONT
HOLDING TO THE SOUTH OF THE TAF SITES. TSRA OVER THE NORTH AND
EAST WILL WEAKEN THIS MORNING. FURTHER REDEVELOPMENT IS LIKELY
TONIGHT WITH TSRA BECOMING WIDESPREAD AGAIN TONIGHT ALONG WITH
CIGS BLO 010 OVER MOST OF THE STATE.

&&

.HYDROLOGY...
ISSUED AT 322 AM CDT SUN MAY 26 2013

STRONG MOISTURE FLUX INTO THE STATE CONTINUES TO FOCUS ON THE H8 WARM
FRONT AND SHOULD CONTINUE TO PRESENT PROBLEMS FOR THE NEXT FEW
HOURS.  DOPPLER ESTIMATES SUGGEST RAINFALL OF 3 TO 5 INCHES MAY HAVE
OCCURRED IN PARTS OF JASPER COUNTY.  THE CURRENT FLASH FLOOD WATCH
WILL CONTINUE THROUGH 14Z.  FEEL FLOODING THREAT WILL DIMINISH ONCE
THE LLJ WEAKENS.  FOR THAT REASON WOULD WANT TO HOLD OFF UNTIL AT
LEAST MID DAY BEFORE ISSUING ADDITIONAL HEADLINES.

OVERNIGHT TONIGHT LLJ AGAIN KICKS UP NOSING INTO IOWA WITH THETA-E
ADVECTION AND CONTINUED STRONG MOISTURE TRANSPORT AHEAD OF A
SHORTWAVE. POTENTIAL AGAIN EXISTS OVERNIGHT FOR AREAS OF HEAVY
RAIN WITH EFFICIENT RAIN PRODUCING STORMS AS PWATS REMAIN HIGH.
CHANCES FOR FLASH FLOOD AGAIN EXIST OVERNIGHT ESPECIALLY IN AREAS
WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL. IN
ADDITION...PATTERN LOOKS TO PERSIST INTO MONDAY NIGHT...THOUGH
FURTHER NORTH. MAY SEE RIVERS BEGIN TO REACT TO HEAVY
RAINFALL...ESPECIALLY IN THE NORTHEAST WHERE RIVERS ARE RUNNING
HIGH...WITH RIVER FLOODING POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR AUDUBON-BLACK
HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK-
SAC-STORY-TAMA-WAPELLO-WEBSTER.

&&

SHORT TERM...MS MAY 13
LONG TERM...AWB
AVIATION...MS MAY 13
HYDROLOGY...MS MAY 13/AWB
Hazardous weather outlook, May 26, 4:59 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT SUN MAY 26 2013

IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE
WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

IAZ033>039-044>050-057>062-074-075-086-271100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR
SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY
RAINFALL AND LOCAL FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

AWB

In the hours before

Local storm report, May 26, 7:14 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 W MONTEZUMA           41.58N 92.55W
05/26/2013  E3.96 INCH       POWESHIEK          IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       MARSHALLTOWN            42.04N 92.91W
05/26/2013  E3.31 INCH       MARSHALL           IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       6 NNE APLINGTON         42.66N 92.84W
05/26/2013  E1.92 INCH       BUTLER             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

&&
Local storm report, May 26, 7:21 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       NEWTON                  41.70N 93.05W
05/26/2013  E3.14 INCH       JASPER             IA   CO-OP OBSERVER

            4.18 INCHES OF RAIN OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       BRITT                   43.10N 93.80W
05/26/2013  E0.95 INCH       HANCOCK            IA   CO-OP OBSERVER

            1.36 INCHES OF RAIN OVER PAST TWO DAYS

&&
Local storm report, May 26, 7:27 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
727 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     HEAVY RAIN       4 NNE MINGO             41.82N 93.26W
05/26/2013  E4.00 INCH       JASPER             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4 INCHES IN PAST 24 HOURS

&&
Local storm report, May 26, 7:37 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
737 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       TOLEDO                  41.99N 92.58W
05/26/2013  E1.47 INCH       TAMA               IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       GRUNDY CENTER           42.36N 92.77W
05/26/2013  E1.44 INCH       GRUNDY             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 WNW BLOOMFIELD        40.75N 92.44W
05/26/2013  E1.90 INCH       DAVIS              IA   CO-OP OBSERVER

            2.04 INCHES TOTAL RAINFALL OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       IOWA FALLS              42.52N 93.27W
05/26/2013  E1.72 INCH       HARDIN             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

&&
Local storm report, May 26, 8:19 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       ZEARING                 42.16N 93.30W
05/26/2013  M1.33 INCH       STORY              IA   CO-OP OBSERVER

            TOTAL 3.17 INCHES OF RAIN OVER PAST TWO DAYS

0800 AM     HEAVY RAIN       KANAWHA                 42.93N 93.79W
05/26/2013  M1.96 INCH       HANCOCK            IA   CO-OP OBSERVER

            TOTAL 2.44 INCHES RAIN OVER PAST TWO DAYS

&&
Local storm report, May 26, 8:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
848 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       HAMPTON                 42.74N 93.20W
05/26/2013  M1.96 INCH       FRANKLIN           IA   CO-OP OBSERVER

            TOTAL 2.09 INCHES RAIN OVER PAST TWO DAYS

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:03 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie27 min
May 25, 11:31 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie29 min
May 26, 12:25 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene50 min
May 26, 1:55 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek6 hr
May 26, 4:25 AM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 5:48 AM CDTFlash Flood WarningDMXMarshall, Tama6 hr
May 26, 7:24 AM CDTFlash Flood WarningDMXFranklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more6 hr
May 26, 8:34 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek24 hr
May 26, 10:19 AM CDTAreal Flood WarningDMXPoweshiek24 hr
May 26, 10:54 AM CDTRiver Flood WarningDMXBlack Hawk10 days
May 26, 11:51 AM CDTAreal Flood WarningDMXMarshall, Tama24 hr
May 26, 1:11 PM CDTAreal Flood WarningDMXFranklin24 hr
May 26, 2:27 PM CDTRiver Flood WarningDMXMarshall6 days
May 26, 2:55 PM CDTAreal Flood WarningDMXButler, Grundy, Hardin, Tama24 hr
May 26, 3:21 PM CDTFlash Flood WarningDMXMarshall, Story6 hr
May 26, 3:51 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more41 hr
May 26, 5:19 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie41 min
May 26, 5:32 PM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 6:53 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union52 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.